MAUDE Adverse Event Report: ARTHREX, INC. GLENOID TARGETER SHAFT; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. GLENOID TARGETER SHAFT; PROSTHESIS, SHOULDER, CEMENTED
Model Number GLENOID TARGETER SHAFT
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/18/2024, a sales representative via (b)(4) reported that an ar-5400-01 glenoid targeter shaft broke during use from standard usage, and the guide was bent during the case, with no further information provided.No pieces broke inside the patient, and the case was completed without complications.This was discovered during an rtsa procedure on (b)(6) 2024, with no patient harm reported.Additional information has been received on 3/28/2024: due to the handle of the ar-5400-01 glenoid targeter shaft being bent, the targeting legs were unable to slide into the arm slots of the ar-5400-01 glenoid targeter shaft.The case was completed using a different handle with no delay.There were no adverse effects on the patient.Additional information was received on 3/29/2024: further clarification was received that the "bent" device was the ar-5400-01, targeter shaft.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user-applied excessive force during the insertion process.

Brand Name
GLENOID TARGETER SHAFT
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19060792
Report Number1220246-2024-01859
Device Sequence Number6676679
Product Code KWS
UDI-Device Identifier00888867315334
UDI-Public00888867315334
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K222007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLENOID TARGETER SHAFT
Device Catalogue NumberAR-5400-01
Device Lot Number022139
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown